Alert archive / Texas / Tornado Warnings in 2018

Tornado Warning 5, NWS Fort Worth, TX

January 21, 2018Rains County, Van Zandt County, Texas

NWS Fort Worth, TX issued this tornado warning at Jan 21, 2018, 7:11 PM CST for Rains County, Van Zandt County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2018, 7:11 PM CST (01:11 UTC)
Expired
Jan 21, 2018, 8:00 PM CST
In force
49 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Rains County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 141 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 21, 3:05 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2018-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 605 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2018-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
605 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

694 
WFUS54 KFWD 220111
TORFWD
TXC379-467-220200-
/O.NEW.KFWD.TO.W.0005.180122T0111Z-180122T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
711 PM CST SUN JAN 21 2018

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Western Van Zandt County in north central Texas...
  Eastern Rains County in north central Texas...

* Until 800 PM CST.

* At 710 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Purtis Creek State Park, or 10 miles southwest of
  Canton, moving northeast at 40 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Canton around 730 PM CST. 
  Edgewood and Fruitvale around 740 PM CST. 
  Grand Saline around 745 PM CST. 
  Emory around 800 PM CST. 

This includes Interstate 20 between mile markers 517 and 534.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3265 9560 3236 9592 3236 9604 3238 9608
      3252 9608 3296 9580 3287 9565 3272 9564
      3269 9560
TIME...MOT...LOC 0110Z 215DEG 35KT 3244 9600 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

30
3 follow-up statements
190 
WWUS54 KFWD 220124
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
724 PM CST SUN JAN 21 2018

TXC379-467-220200-
/O.CON.KFWD.TO.W.0005.000000T0000Z-180122T0200Z/
Van Zandt TX-Rains TX-
724 PM CST SUN JAN 21 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR CENTRAL
VAN ZANDT AND EASTERN RAINS COUNTIES...
    
At 723 PM CST, a severe thunderstorm capable of producing a tornado
was located over Canton, moving northeast at 40 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This dangerous storm will be near...
  Edgewood around 735 PM CST. 
  Fruitvale around 740 PM CST. 
  Grand Saline around 745 PM CST. 
  Emory around 755 PM CST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3245 9589 3253 9601 3282 9587 3295 9579
      3287 9565 3272 9564 3270 9562
TIME...MOT...LOC 0123Z 214DEG 36KT 3256 9590 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

30
276 
WWUS54 KFWD 220136
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
736 PM CST SUN JAN 21 2018

TXC379-467-220200-
/O.CON.KFWD.TO.W.0005.000000T0000Z-180122T0200Z/
Van Zandt TX-Rains TX-
736 PM CST SUN JAN 21 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTH
CENTRAL VAN ZANDT AND SOUTHEASTERN RAINS COUNTIES...
    
At 736 PM CST, a severe thunderstorm capable of producing a tornado
was located over Fruitvale, or 10 miles northeast of Canton, moving
northeast at 50 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This tornadic thunderstorm will remain over mainly rural areas of
north central Van Zandt and southeastern Rains Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3257 9576 3268 9591 3291 9572 3287 9565
      3272 9564 3270 9562
TIME...MOT...LOC 0136Z 220DEG 45KT 3268 9577 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

30
910 
WWUS54 KFWD 220154
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
754 PM CST SUN JAN 21 2018

TXC379-467-220203-
/O.EXP.KFWD.TO.W.0005.000000T0000Z-180122T0200Z/
Van Zandt TX-Rains TX-
754 PM CST SUN JAN 21 2018

...THE TORNADO WARNING FOR NORTH CENTRAL VAN ZANDT AND SOUTHEASTERN
RAINS COUNTIES WILL EXPIRE AT 800 PM CST...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.

A tornado watch remains in effect until 1100 PM CST for north central
Texas.

LAT...LON 3257 9576 3268 9591 3291 9572 3287 9565
      3272 9564 3270 9562
TIME...MOT...LOC 0153Z 215DEG 35KT 3281 9566 

$$

30

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jan 21, 5:47 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 21, 5:47 PM CST, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
547 PM CST Sun Jan 21 2018

.AVIATION...
/00Z TAFs/

For the time being, the rain is clearing out of the Metroplex
area, but the dryline is still to the west and new development
will remain a possibility along the dryline until it moves
through the TAF airports in a few hours. Have opted to keep a VCTS
mention at KACT from 02-04Z as new convection rapidly developed to
the west within the past hour, but this convection is already
struggling in appearance on radar. Will be closely monitoring for
any new development along and ahead of the dryline until it moves
through the DFW airports around 03Z and KACT around 04Z. Behind
the dryline, west winds about 10-12 kts will prevail through the
night.

As the upper level trough crosses the area on Monday, the pressure
gradient will tighten and wind speeds will increase from the
northwest. Sustained speeds of 18-23 kts with gusts up to 35 kts
are expected which will result in significant crosswind impacts on
north-south runways. Wind speeds are expected to start diminishing
around 23-00Z and should fall to less than 10 kts in the evening
hours.

JLDunn

&&

.SHORT TERM... /Issued 203 PM CST Sun Jan 21 2018/
/Rest of Today and Tonight/

A vigorous upper-level low, immediately apparent on moisture-
channel satellite imagery, is spiraling into extreme southwestern
Kansas early this afternoon. At the surface, a dryline is mixing
eastward and is entering our far western counties, but is having a
difficult time making swift eastward progress as it encounters a
much deeper near-surface layer of Gulf moisture. Recent ACARS
soundings show that this moist layer extends up to around or just
above 800 mb, which is quite deep. As a result, the trends
observed in recent high-resolution guidance to slow the eastward
progression of the dryline make sense, and it should be located
from near a Gainesville to Lampasas line by late this afternoon.

...Fire Weather...
The air to the west of the dryline will become dry very quickly as
dewpoints plummet into the 20s and 30s with temperatures in the
mid 70s. This will result in relative humidity values falling into
the 15-25 percent range, which will coincide with gusty west-
southwesterly winds into the evening hours. This will result in a
critical fire weather threat for locales west of a Bowie to
Mineral Wells to Stephenville line into the evening hours before
winds slacken to under 15 mph. As a result, we'll continue the
Red Flag Warning for these locales through 9 PM.

...Severe Weather...
To the east of the dryline, the airmass continues to destabilize as
low to mid 60s dewpoints are being advected under a gradually
diminishing capping inversion. Showers (and a few embedded
thunderstorms) have already developed under the cap from the
Metroplex and north and eastward to the Red River. Based on
earlier aircraft soundings, the capping inversion remains
relatively robust, but this will be incrementally eroded through
the afternoon hours as better height falls and attendant forcing
for ascent overspread the region. As a result, we should continue
to see just a gradual uptick in convective vigor over the next
few hours as this inversion is lifted.

By about 3-4 PM, MLCINH should be sufficiently eroded to allow
thunderstorms to increase markedly in coverage and intensity as
activity orients itself more or less along the I-35/35E corridor
and down towards Waco. With MLCAPE values approaching 1000 J/kg
coinciding with a very robust mid- and lower-tropospheric wind
field, rotating updrafts will be possible as activity gradually
marches and develops eastward. Initial activity may remain semi-
discrete, and will pose a risk for damaging wind gusts and a few
tornadoes. A notable veer-back-veer profile may ultimately hamper
updraft development to an extent, but we simply cannot ignore the
presence of tremendous low-level shear, increasing forcing for
ascent, and surface-based instability (0-3km CAPE values
approaching 60-70 J/kg). Activity will gradually develop into a
line with effective bulk shear vectors favoring more of a line-
parallel orientation as the evening wears on and the main threat
will incrementally shift to a damaging winds, but an embedded QLCS
tornado or two cannot be discounted. Given the lack of more
steeper mid-level lapse rates, the hail threat will remain
somewhat lower, but quarter-sized hail will be possible as
updrafts are augmented by mid-level rotation. Our primary area of
concern for severe weather exists east of roughly a Sherman to
Dallas to Waco to Temple line (and shifting eastward through the
evening).

Finally, the flash flood threat will remain low as things remain
relatively progressive, but embedded heavier rates may cause some
localized hydrological issues near low spots and hilly terrain.

Subsidence and dry air will ensure an end to all convection
around or just after midnight tonight, as everything exits our
far southeastern counties.

Carlaw

&&

.LONG TERM... /Issued 203 PM CST Sun Jan 21 2018/
/Monday Through Saturday/

As the strong upper level system over the Central Plains lifts
northeast toward the Midwest and Mid Mississippi Valley Monday,
an associated and deep 996-998mb surface low will be over
Missouri. The resultant and very tight pressure gradient and
efficient mixing of unidirectional flow up through 700mb will
result in very gusty northwest winds 20-30 mph with gusts 30-35
mph occurring across especially those areas north of a Comanche,
to Waco, to Athens line. Strongest winds will be I-20 northward
where some gusts could approach 35-40 mph closer to the departing
occluding system to our northeast. With several highlights out
with the threat for both severe and fire weather, we'll abstain
from any Wind Advisory issuance for now for Monday, but it's
certainly possible one may need to be issued on the early morning
package for those areas north of I-20. In addition, despite cooler
temperatures, afternoon RH values will be 20-30 percent across
the western 2/3 of the region, as a dry combination of both
Pacific and mountain air continues entraining southeast across the
area. The Fire Weather Watch for Monday has been expanded eastward
and now includes areas west of a Sherman to Temple line.
Otherwise as stated above, this is not expected to be an airmass
of arctic origin with plentiful sunshine likely resulting in
afternoon highs of 55-60 degrees north, 60-65 degrees south. The
winds will make it feel cooler, however.

The intense storm system will continue to pull northeast further
away from the area Monday night with the surface pressure gradient
easing up and rapid cooling of the boundary layer likely helping
to decouple the winds down late evening and during the evening
hours. With strong radiational cooling expected with the dry air
in place, we'll see lows Tuesday morning crater to between the
mid-upper 20s in protected areas north and west, to the mid 30s
across the far eastern counties and the heat island area of the
D/FW Metro. This will be the case as well Tuesday night/early
Wednesday morning, with highs each day staying "static" with highs
in the upper 50s to lower 60s, as a southern stream shortwave
passes through and allows another weak cold frontal passage to
move through by Tuesday night. The airmass will be too dry and
deep for any precipitation, however.

Shortwave ridging ahead of another approaching and fast-moving
shortwave will allow southerly surface winds to return to the area
with a slight warm up Thursday, as the Gulf of Mexico begins to
open up. A lead shortwave late Thursday night and Friday will help
continue this trend with a chance for showers and possibly
isolated and elevated thunderstorms with mid level lapse rates
steepening somewhat. Otherwise, we'll see a large latitudinal
trough lifting out of the Rockies and over the Plains Friday night
through the first half of the weekend. We will continue chances
for showers and a few thunderstorms, as quality of moisture return
from the Gulf of Mexico doesn't appear near as rich as with the
current system today. Actually, most thunder should be elevated in
nature. We'll refine the forecast for this system as the week
progresses.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    44  60  35  60  36 /  10   0   0   0   0
Waco                43  62  30  63  29 /  40   0   0   0   0
Paris               42  57  34  58  32 / 100   0   0   0   0
Denton              41  59  30  59  29 /   5   0   0   0   0
McKinney            42  59  31  59  29 /  30   0   0   0   0
Dallas              44  59  37  60  36 /  20   0   0   0   0
Terrell             43  59  34  59  32 / 100   0   0   0   0
Corsicana           43  61  35  62  34 /  90   0   0   0   0
Temple              42  63  32  63  32 /  30   0   0   0   0
Mineral Wells       39  60  29  62  29 /   5   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM CST this evening for TXZ100-101-115-
116-129-130-141.

Fire Weather Watch Monday afternoon for TXZ091>093-100>104-
115>119-129>134-141>145-156>159.

&&

82/30
Hazardous weather outlook, Jan 21, 2:04 PM CST, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
204 PM CST Sun Jan 21 2018

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
204 PM CST Sun Jan 21 2018

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
There is a slight risk of severe thunderstorms this afternoon and
this evening generally along and east of the I-35/35E corridor.
Initially semi-discrete storms will gradually develop into a thin
squall line through the late afternoon and into the evening. Damaging
wind gusts will be the primary threat, but a few tornadoes will also
be possible. There will also be a threat for nickle to quarter-sized
hail in addition to cloud to ground lightning. All storms will exit
the region late this evening.

There is a critical fire weather threat this afternoon and early
evening along and west of a line from Bowie to Mineral Wells to
Stephenville where a Red Flag Warning is in effect until 9 PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
An elevated to critical fire weather threat is possibe Monday
afternoon along and west of I-35/35E where a Fire Weather Watch is
in effect.

Isolated thunderstorms are possible across most of the region Friday
and Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this afternoon and evening generally
along and east of the I-35/35E corridor.

In the hours before

Local storm report, Jan 21, 5:30 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CST SUN JAN 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             3 SSE COPPELL           32.91N  97.00W
01/21/2018  E0.75 INCH       DALLAS             TX   PUBLIC

            DIME-SIZED HAIL NEAR COPPELL.
Special weather statement, Jan 21, 5:42 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
542 PM CST SUN JAN 21 2018

TXZ121-220015-
Kaufman TX-
542 PM CST SUN JAN 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KAUFMAN COUNTY UNTIL 615
PM CST...

At 542 PM CST, Doppler radar was tracking a strong thunderstorm over
Kaufman, moving northeast at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Terrell, Kaufman, Crandall, Talty, Grays Prairie, Oak Grove, Post Oak
Bend City, Oak Ridge and Lawrence.

A tornado watch remains in effect until 1100 PM CST for north central
Texas.

LAT...LON 3247 9630 3257 9648 3282 9633 3282 9630
      3284 9629 3284 9608 3280 9607 3272 9608
TIME...MOT...LOC 2342Z 211DEG 39KT 3259 9634

30
Local storm report, Jan 21, 5:44 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CST SUN JAN 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             3 NNW ALLEN             33.14N  96.70W
01/21/2018  E0.75 INCH       COLLIN             TX   TRAINED SPOTTER

            THREE-QUARTER INCH HAIL REPORTED NEAR ALLEN.
Special weather statement, Jan 21, 6:04 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
604 PM CST SUN JAN 21 2018

TXZ093-094-104-105-220045-
Hunt TX-Collin TX-Grayson TX-Fannin TX-
604 PM CST SUN JAN 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUNT...NORTHEASTERN
COLLIN...SOUTHEASTERN GRAYSON AND SOUTHWESTERN FANNIN COUNTIES UNTIL
645 PM CST...

At 604 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles east of Anna, or 16 miles northeast of McKinney, moving
northeast at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bonham, Leonard, Whitewright, Wolfe City, Savoy, Ector, Dodd City,
Bailey, Ravenna, Bonham State Park, Blue Ridge, Trenton and
Westminster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 1100 PM CST for north central
Texas.

LAT...LON 3361 9606 3341 9601 3320 9642 3327 9655
      3340 9649 3346 9645 3359 9637 3368 9630
TIME...MOT...LOC 0004Z 222DEG 25KT 3332 9640

Carlaw
Special weather statement, Jan 21, 6:04 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
604 PM CST SUN JAN 21 2018

TXZ146-220030-
Navarro TX-
604 PM CST SUN JAN 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NAVARRO COUNTY UNTIL 630
PM CST...

At 604 PM CST, Doppler radar was tracking a strong thunderstorm near
Angus, or 9 miles south of Corsicana, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Corsicana, Kerens, Angus, Navarro, Rice, Retreat, Oak Valley,
Mildred, Eureka, Richland, Goodlow, Powell and Mustang.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 1100 PM CST for central and
north central Texas.

LAT...LON 3180 9650 3181 9667 3231 9642 3233 9638
      3204 9606 3202 9605
TIME...MOT...LOC 0004Z 216DEG 30KT 3194 9646

30
Special weather statement, Jan 21, 6:32 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
632 PM CST SUN JAN 21 2018

TXZ105>107-122-123-220115-
Van Zandt TX-Hunt TX-Hopkins TX-Rains TX-Delta TX-
632 PM CST SUN JAN 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUNT...NORTHWESTERN
VAN ZANDT...WESTERN HOPKINS...NORTHWESTERN RAINS AND DELTA COUNTIES
UNTIL 715 PM CST...

At 632 PM CST, Doppler radar was tracking a strong thunderstorm near
East Tawakoni, or 14 miles southeast of Greenville, moving northeast
at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Sulphur Springs, Commerce, Cooper, West Tawakoni, Emory, East
Tawakoni, Cumby, Campbell, Hawk Cove, Cooper Lake Park South Sulphur,
Lake Tawakoni State Park, Cooper Lake Park Doctors Creek, Point, Lone
Oak and Tira.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 1100 PM CST for north central
Texas.

LAT...LON 3278 9589 3274 9600 3288 9612 3346 9583
      3350 9576 3349 9570 3347 9568 3349 9565
      3348 9560 3347 9559 3348 9556 3345 9553
      3344 9550 3345 9549 3317 9547
TIME...MOT...LOC 0032Z 217DEG 37KT 3296 9594

Carlaw

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 6:04 PM CSTSpecial Weather StatementFWDNavarro26 min
Jan 21, 6:10 PM CSTTornado WarningFWDHenderson, Navarro35 min
Jan 21, 6:14 PM CSTSevere Thunderstorm WarningFWDFannin, Lamar40 min
Jan 21, 6:32 PM CSTSpecial Weather StatementFWDDelta, Hopkins, Rains43 min
Jan 21, 6:41 PM CSTTornado WarningFWDHenderson, Kaufman, Navarro, Van Zandt34 min
Jan 21, 7:16 PM CSTSpecial Weather StatementFWDHopkins29 min
Jan 21, 8:06 PM CSTTornado WarningFWDHopkins24 min
Jan 21, 8:12 PM CSTSpecial Weather StatementFWDFannin33 min
Jan 21, 10:01 PM CSTSpecial Weather StatementFWDNavarro29 min
Jan 21, 10:53 PM CSTSpecial Weather StatementFWDFalls37 min
Jan 22, 11:31 AM CSTRed Flag WarningFWDBell, Bosque, Collin, Comanche, Cooke, Coryell and 27 more6 hr

Nearby

Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.